Forums


Prevention Medications

Inderal LA and Hypoglycemia?

  • By Amanda

    I just started propranolol (60mg once a day) 3 days ago and so far so good, although I have noticed that my energy level is decreased and I feel somewhat hypoglycemic all the time. I am NOT diabetic, nor do I have clinical hypoglycemia issues. I just constantly feel like I do two hours after I eat a couple of cookies on an empty stomach. No shakes; nothing I think is concerning – just that sort of cranky, low level nausea feeling that I can normally make go away by eating something sensible. Has anyone else felt this way? I am hoping it will go away after I adjust to the medication.

    That and feeling like I am going to collapse after climbing a flight of stairs….

    Reply Created with Sketch. reply
  • By Katie M. Golden Moderator

    Marketeerwife,
    I’ve been on Inderal as a Migraine preventative.

    The primary use of Inderal is for heart related and high blood pressure issues. If your blood pressure is fairly normal, than this med can decrease your blood pressure, which will make you dizzy and tired faster. It can also cause weight gain, which might be why you’re feeling hungry more often. Drugs.com has a very extensive list of side effects, but it also gives some background and important info on the drug. If the side effects become intolerable, let your doctor know right away.

    http://www.drugs.com/sfx/inderal-la-side-effects.html

    -Katie
    Migraine.com Moderator

    Reply Created with Sketch. reply
  • By Amanda

    Thx Katie,

    Yes, my doctor put me on a low dose because my blood pressure is ok. I have not had dizziness – it is more along the lines of exercise intolerance and being tired. I am hoping that will go away over time but I guess we’ll see! As of now nothing is intolerable.

    Reply Created with Sketch. reply